Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 221, NWS Memphis, TN

November 8, 2000Lake County, Tennessee; Pemiscot County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Nov 8, 2000, 4:57 PM CST for Lake County, Tennessee; Pemiscot County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 8, 2000, 4:57 PM CST (22:57 UTC)
Expired
Nov 8, 2000, 5:30 PM CST
In force
33 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pemiscot County, MO, Lake County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WUUS54 KMEG 082257
SVRMEM
MOC155-TNC095-082330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAKE COUNTY IN NORTHWEST TENNESSEE
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 530 PM CST

* AT 456 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  CARUTHERSVILLE...MOVING NORTHEAST AT 60 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 530 PM CST INCLUDE...
  HAYTI...PASCOLA...
  PORTAGEVILLE...TIPTONVILLE...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

LAT...LON 3616 8987 3615 8959 3651 8931 3642 8982

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:40 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 8, 3:40 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CST WED NOV 8 2000

TORNADO WATCH 787 IN EFFECT UNTIL 9 PM CST FOR AREAS SOUTH OF AN E-
W LINE FROM CLARKSDALE TO TUPELO. WARM FRONT LOCATED FROM CSV-TUP-GWO
AT 21Z. SFC FRONT MOVING SLOLY TO THE NW. DEWPOINTS SOUTH OF THE
FRONT WERE IN THE LOWER 70S WITH AN UNSTABLE AIRMASS. SHEAR WAS
GREATLY ENHANCED IN THE REGION OF THE WARM FRONT.

UPR LOW MOVING ACRS WRN TX WITH DIFFLUENT FLOW ACRS THE MID SOUTH.
WATER VAPOR IMAGERY INDICATES STRONG UVV AND A GOOD DEAL OF MOISTURE
ACRS THE MID SOUTH. DEVELOPING SFC LOW WAS LOCATED OVR S LA AT 21Z.
UPR LOW WL BECOME NEGATIVELY TITLED AS IT MOVES INTO THE SRN PLAINS.
SFC LOW WL DEEPEN AND MOVE NORTH ALONG AND NEAR THE MS RIVER
OVERNIGHT. EXPECT WARM SECTOR TO COVER MUCH OF N MS AND PROBABLY MOVE
INTO W TN OVERNIGHT. TEMPS WL LIKELY RISE ACRS W TN...ESPECIALLY IN
MKL AN SURROUNDING REGIONS BEFORE DROPPING BACK LATER TONIGHT. EXPECT
FRONT TO SWEEP ACRS THE CWFA LATE TONIGHT AND EARLY TOMORROW. LOW
TEMPS WL BE TRICK ACRS ERN PARTS OF THE CWFA AS FRONTAL PASSAGE THERE
IS EXPECTED TO BE CLOSE TO 12Z. A CHANCE OF RAIN EARLY ON THURSDAY...
ESPECIALLY ACRS ERN AREAS THEN CLOUDY AND COOLER. VERY COOL AIR SET
TO MOVE INTO THE REGION THU AFTN.

LOW CLOUDS WL HANG AREA THU EVENING...ESPECIALLY ACRS MKL AREA...
BEFORE CLEARING OUT AFTER MIDNIGHT. NGM VERY COLD ON THU NIGHT WITH
NUMBER DEEP INTO THE 30S. THIS SEEMS COLD BUT TEMPS THIS AFTN WERE IN
THE UPPER 20S IN PARTS OF KS. SUNNY SKIES AND WARMING TEMPS ON FRI.
EXTENDED LOOKS DRY ATTM WITH A COOLING TREND BY MON.

.MEG...NONE.
SJM

N

In the hours before

Special weather statement, Nov 8, 11:46 AM CST, 5 hours 11 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-090000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 AM CST WED NOV 8 2000

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ACROSS MUCH OF NORTH MISSISSIPPI. THE AREA OF CONCERN IS
GENERALLY SOUTH OF A LINE FROM CORINTH...TO OXFORD...TO CLARKSDALE...
INCLUDING THE CITY OF TUPELO.

IN ADDITION...HEAVY RAIN IS LIKELY ACROSS THE ENTIRE MID-SOUTH
THIS AFTERNOON AND TONIGHT...INCLUDING WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL.

A WARM FRONT WAS SITUATED FROM MIDDLE TENNESSEE ACROSS CENTRAL
MISSISSIPPI THIS MORNING. THE FRONT WILL DRIFT NORTH AND WEST
THIS AFTERNOON AS LOW PRESSURE DEVELOPS ALONG THE TEXAS GULF
COAST AND MOVES NORTH ALONG THE MISSISSIPPI RIVER TONIGHT. A LINE OF
THUNDERSTORMS MAY DEVELOP ACROSS NORTH MISSISSIPPI DURING THE
AFTERNOON OR EVENING...WITH SOME STORMS BECOMING SEVERE.

LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS...BUT WIND
DAMAGE IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER
IN NORTH MISSISSIPPI WILL BE DURING THE LATE AFTERNOON AND EVENING
HOURS.

THIS WEATHER SYSTEM ALSO HAS THE CAPABILITY OF PRODUCING 2 TO 3
INCHES OF RAIN ACROSS MOST OF THE AREA BY THURSDAY MORNING. DUE TO
THE PROLONGED DRY SPELL...WIDESPREAD FLOODING IS NOT EXPECTED. THE
HEAVY RAIN COULD CAUSE SOME DRAINAGE PROBLEMS IN LOW-LYING AREAS...
AND CAUSE SOME TRAVEL PROBLEMS.

ACTIVATION OF STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE LATE THIS AFTERNOON AND EVENING...MAINLY IN NORTH
MISSISSIPPI.

MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TV FOR THE LATEST
FORECASTS AND INFORMATION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 5:00 PM CSTTornado WarningMEGHardin30 min
Nov 8, 4:52 PM CSTSevere Thunderstorm WarningMEGDunklin23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.